MDJunction - People Helping People
 
Ask a Question
04/24/2012 05:37 AM

Mixed Episode & can't stand to be touched

flutterbye77
 
Posts: 12
Member

I have been going through a mixed episode since October 2011 and cannot stand to be touched. I can deal with a hug, but no sexual touching whatsoever. In fact the thought of sex turns me OFF.

I had been taking numerous meds for "fibromyalgia" when in fact it turned out to be the Blood pressure medication I was on was causing me horrible joint and muscle pain. I developed angio-edma one night and was immediately yanked off of all meds & put on steroids to control the swelling in my face. SEVERE MANIC EPISODE ensued. Since then, i have been trying to "come down" from all the medications. I was taking 2800mg Neurontin, 120mg Cymbalta, a blood pressure med, Vicodin & naproxen for as needed pain, 10mg Flexeril for back issues, & then switched to 5mg Zyprexa & 20 mg Cymbalta plus .5mg Klonopin for severe anxiety in December. Since February I have stopped all of those as well. Plus i quit smoking which causes insomnia, so i have not been sleeping WELL since the beginning of March. I average 4-5hrs a night.

In the past month I have been on 50mg Zoloft + 600mg Lithium which made me sicker than a dog. Tried Saphris, but it made me wanna run a marathon after taking it. I have tried 150mg Seroquel XR but it makes my throat really tight, made me very constipated & spiked my blood pressure as well, so it was dropped to 50mg. See the pdoc today and am pushing to get off this and try something else like Lamictal.

I'm tired of not sleeping, and the "no touching" is putting a huge strain on my relationship. I have NO sexual desires and the thought of having to perform and just got it done, sickens me. Does anyone else ever feel this way? Is this "normal" for a mixed episode? HELP!!!

Reply

04/24/2012 07:14 AM
jessebrucie
 
Posts: 5
New Member

hi flutterby. my mother is bipolar and takes lithium, but she is still a mess! sexually, she complains that she gets none, but wants it. maybe you should change the lithium to something else.

04/24/2012 11:44 AM
Joy75
Joy75  
Posts: 16594
Group Leader
I'm an Advocate

This is hard on you I can tell. I'm sorry you have been through this so long. All the things with your blood pressure medication sounds awful. Being yanked off your medications could have given you withdrawal effects also. This is hard to deal with in itself. Being in a mixed episode can be dangerous. I've never experienced the no touching. I have a low sex drive anyway because of medications, but I've never been turned off by it. Something isn't right. It could be an effect for you since you are unique like all of us and we all respond differently with medications, but I'm not sure. Have you spoken with your psychiatrist about this? If not, you should so he is aware and can fix the situation. I hope you find relief very soon and let us know how you are doing. Welcome to the group!

04/24/2012 12:26 PM
flutterbye77
 
Posts: 12
Member

Thank you for your replies! Smile

Yes, this episode has been strenuous on me and my family. Trying to find the right medication and/or cocktail of meds has been frustrating since I seem to be ULTRA-sensitve to darn near everything.

I have mentioned the low libido/turn off to all my docs and they all seem to think it's tied to my emotions which have been mixed to say the least. I have manic symptoms of little to no sleep, more energy, racing thoughts, irritability, & distraction but also have depression symptoms of loss of normal interests, NO sex drive, sad moods, crying spells, anxiety, unable to make decisions, no concentration, etc.

I also found out yesterday I have an over-active thyroid. I'm going to get tested again in a month. I know that this also impacts moods.

So I went to the pdoc and he took me off the Seroquel XR (which is what I wanted) and is trying me on Risperdal and back on Klonopin to hopefully get me some better sleep/rest which in turn, I am hoping, will improve my moods.


04/25/2012 05:19 AM
InvisibleMe
InvisibleMe  
Posts: 3203
Senior Member

I also have a low libido but it's because of the meds I'm taking. Most of the meds we take for bp will do that.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved